MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DISPOSABLE KNIFE SHARP TIP; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DISPOSABLE KNIFE SHARP TIP; ACCESSORIES,ARTHROSCOPIC
Model Number 010650
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that during a shoulder arthroscopy, an oxidation problem was found on the knife.The knife is usable and they were used in the patient but the oxidation is very annoying on the camera screen.A back up device was available to complete the procedure without delay.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 010650 sharp tip disposable knife used for treatment but was not available for evaluation.Per instruction for use (ifu) ¿prior to use, inspect the device to ensure it is not damaged.¿ ifu contains precautionary statements and recommendations for proper use of product.Photos provided showed discoloration.Unfortunately the product was opened and complaint could not be confirmed, as it was unknown whether the item was used prior.Complaint history review indicated no similar allegations for the lot number reported aside from the other reported with this complaint.Batch review did not indicate a condition or product/procedure failure that supported the allegation.No root cause related to the manufacture of this device was confirmed.Product met specifications upon release to distribution.No further investigation is warranted at this time.Occurrence is monitored by surveillance.Per clinical / mi: reportedly while using the disposable knife, an oxidation problem was found.Two photos have provided for review and confirm a color variation.A backup device was used to complete the procedure with no delay or patient injuries being reported.Since no patient harm is being alleged and no further harm is anticipated, no further assessment is warranted at this time.

Brand Name
DISPOSABLE KNIFE SHARP TIP
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9720651
Report Number1219602-2020-00231
Device Sequence Number18921196
Product Code NBH
UDI-Device Identifier03596010032720
UDI-Public03596010032720
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2024
Device Model Number010650
Device Catalogue Number010650
Device Lot Number2034315
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1